Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 22, 2022, 7:48 PM CDT for Presidio County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2022, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 23, 2022, 10:13 AM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:25 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 22, 6:25 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 625 PM CDT Mon Aug 22 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Tuesday night) Issued at 156 PM CDT Mon Aug 22 2022 NW flow aloft with lessening influence from the departing shrtwv trof to the e. The primary mid-level theta-e ridge axis has shifted s as has the front, but RH at 7h and 5h will be some what slow to decrease across the PB. Satellite indicates rapidly cooling tops near the Rio Grande where L90s/U60s (T/Td) have made for strong SB instability with a high probability of heavy rain. Recently river levels on Rio Grande have fallen below action stage, but with renewed heavy rain flooding/flash flooding of Rio Grande tributaries and on Rio Grande are still a possibility. Elsewhere storms that form this afternoon will slowly decrease into the evening, but the possibility of a SHRA/TSRA will remain thru the night across the Trans Pecos where said theta-e ridge will reside. Despite the cyclonically curved nw flow aloft PoPs will decrease Tue, especially for areas n of I-20 with a gradual taper from isold near I-20 to scattered PoPs in the Trans Pecos. NBM PoPs again seem too high and have trended down. Mid-level theta-e ridge lingers INVOF Rio Grande and low order PoPs are justified there into Wed AM, again NBM is too high. As far as temps go Tue AM will be nice low/mid 60s far NW CWFA, mid/upper 60s most of PB, and 50s mtns. Increased insolation Tue PM will push temps into mid/upper 80s for most areas. && .LONG TERM... (Wednesday through Sunday) Issued at 156 PM CDT Mon Aug 22 2022 Continued rain chances and below normal temperatures will be the rule through the extended. Aloft, ridging will remain over the western CONUS while a longwave trough slowly progresses toward the East Coast, maintaining weak northerly to northwesterly flow over Southeast New Mexico and West Texas later this week. At the surface, easterly upslope flow will continue, maintaining thunderstorm chances each day across the higher terrain and for locations south of I-20, particularly those along and south of I-10. Given a lack of significant upper support, severe weather is not expected, with heavy rain and associated flooding/flash flooding remaining the primary concerns with storms that develop. Given the southern focus for storm development through the end of the week, flooding concerns may evolve across the Davis Mountains and Big Bend Area, as well as through the Rio Grande Valley where elevated flows have been observed due to heavy rains over the Rio Conchos basin. Heading into the weekend, southerly surface flow looks to return to the region, coincident with a shortwave moving through the Central Plains. The passing shortwave will yield an expansion in rain chances over the weekend, with this weekend looking like the next good opportunity for storms over the Permian Basin. Temperatures will remain below normal with highs in the 80s for most Wednesday and Thursday, with a warming trend expected through the weekend with highs in the lower 90s expected to return for areas north of I-10. Lows will also remain on the mild side, in the middle 60s and lower 70s midweek onward. && .AVIATION... (00Z TAFS) Issued at 621 PM CDT Mon Aug 22 2022 VFR conditions should prevail next 24 hours most terminals. Forecast soundings suggest MVFR cigs will be possible, mainly KMAF/KFST, but drier air is moving in behind the front, and this (and mid/high cloud) may keep cigs from lowering further. Otherwise, light post-frontal winds will veer slightly through the forecast period. Convection will be possible, but chances are too low for a mention attm. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 86 69 88 / 20 30 10 20 Carlsbad 67 84 67 85 / 40 30 20 30 Dryden 73 87 72 87 / 50 50 40 60 Fort Stockton 69 84 70 86 / 40 50 30 50 Guadalupe Pass 62 75 63 77 / 40 40 30 40 Hobbs 65 82 65 85 / 30 20 20 20 Marfa 62 78 61 79 / 50 50 40 70 Midland Intl Airport 68 84 68 88 / 30 20 10 30 Odessa 69 84 69 87 / 30 20 20 30 Wink 69 86 69 88 / 40 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...49 LONG TERM....84 AVIATION...44
Hazardous weather outlook, Aug 22, 2:26 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 226 PM CDT Mon Aug 22 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 226 PM CDT Mon Aug 22 2022 /126 PM MDT Mon Aug 22 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and storms are expected this afternoon and tonight mainly across the Lower Trans Pecos and Big Bend. The main concern with these storms will be heavy rain that could produce flooding and flash flooding, as well as river flooding along the Rio Grande. Additional river flooding is possible along the Pecos River east of Artesia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible through Tuesday and may produce heavy rainfall which could result in additional flooding and flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:48 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Aug 22, 7:51 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Aug 22, 7:51 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Aug 23, 3:05 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.